Alert archive / Tennessee / Winter Storm Warnings in 2022
Winter Storm Warning 2, NWS Nashville, TN
NWS Nashville, TN issued this winter storm warning at Jan 5, 2022, 9:05 PM CST for 35 counties in Tennessee. It took effect at Jan 6, 2022, 5:00 AM CST. It was in force for 15 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 5, 2022, 9:05 PM CST (03:05 UTC)
- In effect from
- Jan 6, 2022, 5:00 AM CST
- Expired
- Jan 6, 2022, 8:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Nashville, TN
All 35 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 27 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 6, 8:26 AM CST | SNOW 1.3 | Hohenwald, TN | |
| Jan 6, 8:26 AM CST | SNOW 2 | Columbia, TN | 2 INCHES IN 1.5 HOURS. |
| Jan 6, 8:30 AM CST | SNOW 1.8 | 4 Ese Bon Aqua, TN | |
| Jan 6, 8:31 AM CST | SNOW 2.3 | 4 N Eagleville, TN | |
| Jan 6, 8:40 AM CST | SNOW 1.8 | 2 Sw Nolensville, TN | |
| Jan 6, 8:53 AM CST | SNOW 2 | 5 Ssw Goodlettsville, TN | |
| Jan 6, 8:54 AM CST | SNOW 2 | 2 S La Vergne, TN | |
| Jan 6, 9:10 AM CST | SNOW 1.5 | 5 E Belinda City, TN | |
| Jan 6, 9:14 AM CST | SNOW 2.3 | 2 Ese Brentwood, TN | |
| Jan 6, 9:15 AM CST | SNOW 2 | 3 S Murfreesboro, TN | |
| Jan 6, 9:23 AM CST | SNOW 2.1 | Burns, TN | |
| Jan 6, 9:39 AM CST | SNOW 3 | Columbia, TN | INCREASE OF PREVIOUS SNOW REPORT FROM COLUMBIA. 2 INCHES REPORTED AT 830 AM. |
| Jan 6, 9:46 AM CST | SNOW 2 | 2 Ese Murfreesboro, TN | |
| Jan 6, 9:50 AM CST | SNOW 3.3 | 3 Ene Brentwood, TN | |
| Jan 6, 9:51 AM CST | SNOW 3.5 | 2 E Brentwood, TN | |
| Jan 6, 9:55 AM CST | SNOW 2.5 | 4 Ene Lebanon, TN | |
| Jan 6, 9:55 AM CST | SNOW 3.3 | Nolensville, TN | |
| Jan 6, 10:03 AM CST | SNOW 3.4 | 2 Sse La Vergne, TN | |
| Jan 6, 10:07 AM CST | SNOW 3.5 | 1 Se Mount Juliet, TN | |
| Jan 6, 10:20 AM CST | SNOW 3.5 | Madison, TN | |
| Jan 6, 10:28 AM CST | SNOW 2 | 4 Se Woodbury, TN | |
| Jan 6, 10:34 AM CST | SNOW 3.9 | 3.9 Wsw Eagleville, TN | |
| Jan 6, 10:34 AM CST | SNOW 4 | 5 E Berry Hill, TN | REPORT FROM BNA OBSERVER. |
| Jan 6, 10:35 AM CST | FREEZING RAIN 0.1 | Shelbyville, TN | |
| Jan 6, 10:41 AM CST | SNOW 3.3 | Hermitage, TN | |
| Jan 6, 10:42 AM CST | SNOW 3.3 | 7 Se Spring Hill, TN | |
| Jan 6, 10:43 AM CST | SNOW 3.3 | 8 Ne Walterhill, TN | CEDARS OF LEBANON SP. |
| Jan 6, 10:45 AM CST | SNOW 3 | 2 S Belinda City, TN | |
| Jan 6, 10:53 AM CST | SNOW 3 | Burns, TN | UPDATED REPORT FROM BURNS. WAS 2.1 INCHES AT 923 AM. |
| Jan 6, 10:57 AM CST | SNOW 3 | 3 Se White House, TN | 2 INCHES WAS MEASURED ON SNOW BOARD WITH 3 INCHES OF SNOW ON ELEVATED SURFACES. |
| Jan 6, 11:04 AM CST | SNOW 3 | Gallatin, TN | FACEBOOK REPORT SHOWING 3 INCHES OF SNOW. |
| Jan 6, 11:48 AM CST | SNOW 4 | Hartsville, TN | FACEBOOK REPORT OF 4 INCHES IN HARTSVILLE. |
| Jan 6, 11:55 AM CST | SNOW 3 | 13 N Livingston, TN | 3 INCHES OF SNOW REPORTED BY DALE HOLLOW LAKE. |
| Jan 6, 12:00 PM CST | SNOW 5 | 2 S Hermitage, TN | |
| Jan 6, 12:02 PM CST | SNOW 3 | Cookeville, TN | |
| Jan 6, 12:02 PM CST | SNOW 5 | Murfreesboro, TN | |
| Jan 6, 12:15 PM CST | SNOW 4 | 5 E Belinda City, TN | UPDATES PREVIOUS SNOW REPORTS FROM 5 E BELINDA CITY. |
| Jan 6, 12:16 PM CST | SNOW 4.4 | Brentwood, TN | |
| Jan 6, 12:22 PM CST | SNOW 3 | Clarkrange, TN | |
| Jan 6, 12:23 PM CST | SNOW 4 | Ashland City, TN | |
| Jan 6, 12:26 PM CST | SNOW 4 | Santa Fe, TN | |
| Jan 6, 12:28 PM CST | SNOW 4 | Tennessee Ridge, TN | |
| Jan 6, 12:57 PM CST | SNOW 6 | 5 S Gallatin, TN | |
| Jan 6, 12:58 PM CST | SNOW 4 | Dover, TN | |
| Jan 6, 12:59 PM CST | SNOW 6 | Dickson, TN | |
| Jan 6, 1:00 PM CST | SNOW 5 | Franklin, TN | |
| Jan 6, 1:00 PM CST | SNOW 6 | Portland, TN | |
| Jan 6, 1:02 PM CST | SNOW 5 | Erin, TN | |
| Jan 6, 1:02 PM CST | SNOW 6 | 5 Ne Centerville, TN | |
| Jan 6, 1:03 PM CST | SNOW 5 | Greenbrier, TN | |
| Jan 6, 1:04 PM CST | SNOW 3 | 10 W Greenbrier, TN | 3 INCHES IN HAMPSHIRE. |
| Jan 6, 1:06 PM CST | SNOW 4.8 | 6 Nw Belle Meade, TN | |
| Jan 6, 1:15 PM CST | SNOW 4.3 | 2 Sw Nolensville, TN | UPDATE TO PREVIOUS SNOW REPORT. |
| Jan 6, 1:15 PM CST | SNOW 4.5 | 5 E Belinda City, TN | UPDATES PREVIOUS SNOW REPORTS FROM 5 E BELINDA CITY. |
| Jan 6, 1:19 PM CST | SNOW 5.5 | 3 Nne Green Hill, TN | |
| Jan 6, 1:27 PM CST | FREEZING RAIN 0.1 | Tullahoma, TN | |
| Jan 6, 1:30 PM CST | SNOW 5 | Clarksville, TN | |
| Jan 6, 1:35 PM CST | SNOW 5.8 | Smithville, TN | |
| Jan 6, 1:40 PM CST | SNOW 3 | Sparta, TN | |
| Jan 6, 1:48 PM CST | SNOW 5.1 | 7 Nne Red Boiling Sprin, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.1 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1844 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
120 WWUS44 KOHX 060305 WSWOHX URGENT - WINTER WEATHER MESSAGE National Weather Service Nashville TN 905 PM CST Wed Jan 5 2022 TNZ007-008-028-061100- /O.UPG.KOHX.WW.Y.0002.220106T1000Z-220106T2200Z/ /O.NEW.KOHX.WS.W.0002.220106T1500Z-220107T0300Z/ Robertson-Sumner-Wilson- Including the cities of Springfield, Hendersonville, Gallatin, Goodlettsville, Lebanon, and Mount Juliet 905 PM CST Wed Jan 5 2022 ...WINTER STORM WARNING IN EFFECT FROM 9 AM TO 9 PM CST THURSDAY... * WHAT...Heavy snow expected. Total snow accumulations of 2 to 4 inches with locally higher amounts possible. * WHERE...Robertson, Sumner and Wilson Counties. * WHEN...From 9 AM to 9 PM CST Thursday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...Snow will develop around mid morning and continue through the afternoon and possibly into the early evening. Locally heavier snowfall totals of 5 or 6 inches are possible, especially for the highest elevations. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ TNZ009>011-029>034-064>066-080-061100- /O.UPG.KOHX.WW.Y.0002.220106T1500Z-220107T0300Z/ /O.NEW.KOHX.WS.W.0002.220106T1500Z-220107T0300Z/ Macon-Clay-Pickett-Trousdale-Smith-Jackson-Putnam-Overton- Fentress-De Kalb-White-Cumberland-Van Buren- Including the cities of Lafayette, Celina, Byrdstown, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Smithville, Sparta, Crossville, and Spencer 905 PM CST Wed Jan 5 2022 ...WINTER STORM WARNING IN EFFECT FROM 9 AM TO 9 PM CST THURSDAY... * WHAT...Heavy snow expected. Total snow accumulations of 2 to 4 inches, with locally higher amounts possible. * WHERE...Upper Cumberland Region of Middle Tennessee. * WHEN...From 9 AM to 9 PM CST Thursday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the evening commute. * ADDITIONAL DETAILS...Snow will develop around mid morning and continue through the afternoon and possibly into the early evening. Locally heavier snowfall totals of 5 or 6 inches are possible, especially for the highest elevations. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ TNZ005-006-023>027-056>063-075-077>079-093>095-061100- /O.CON.KOHX.WW.Y.0002.220106T1000Z-220106T2200Z/ Stewart-Montgomery-Houston-Humphreys-Dickson-Cheatham-Davidson- Perry-Hickman-Lewis-Williamson-Maury-Marshall-Rutherford-Cannon- Bedford-Coffee-Warren-Grundy-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Clifton, Waynesboro, Lawrenceburg, and Pulaski 905 PM CST Wed Jan 5 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM CST THURSDAY... * WHAT...Snow accumulations 2 to 3 inches for most areas with locally higher amounts possible. The far southern counties of the Mid State are expected to have around 1 to 2 inches of snow mixed with light accumulations of sleet and freezing rain. * WHERE...Across Middle Tennessee. * WHEN...From 4 AM to 4 PM CST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. * ADDITIONAL DETAILS...Precipitation is expected to develop over the southwest counties of the Mid State before daybreak Thursday, then spread across the area through the early morning hours. Precipitation will start to develop during the morning rush hour for Nashville Metro. Some freezing rain and sleet will be mixed with the snow for areas south of Interstate 40, but any mixed precipitation will change to all snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
3 follow-up statements
221 WWUS44 KOHX 060838 WSWOHX URGENT - WINTER WEATHER MESSAGE National Weather Service Nashville TN 238 AM CST Thu Jan 6 2022 TNZ058-060-061-075-077>079-062100- /O.UPG.KOHX.WW.Y.0002.220106T1000Z-220106T2200Z/ /O.EXB.KOHX.WS.W.0002.220106T1100Z-220107T0200Z/ Lewis-Maury-Marshall-Bedford-Coffee-Warren-Grundy- Including the cities of Hohenwald, Columbia, Lewisburg, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, and Coalmont 238 AM CST Thu Jan 6 2022 ...WINTER STORM WARNING IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...Mixed precipitation expected. Total snow accumulations of 1 to 3 inches and ice accumulations of a light glaze. * WHERE...Southern Middle Tennessee. * WHEN...Until 8 PM CST this evening. * IMPACTS...Plan on hazardous road conditions developing this morning and continuing through Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ TNZ005-006-023>027-056-057-059-062-063-062100- /O.UPG.KOHX.WW.Y.0002.220106T1000Z-220106T2200Z/ /O.EXB.KOHX.WS.W.0002.220106T1100Z-220107T0200Z/ Stewart-Montgomery-Houston-Humphreys-Dickson-Cheatham-Davidson- Perry-Hickman-Williamson-Rutherford-Cannon- Including the cities of Dover, Clarksville, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Linden, Lobelville, Centerville, Franklin, Brentwood, Murfreesboro, Smyrna, La Vergne, and Woodbury 238 AM CST Thu Jan 6 2022 ...WINTER STORM WARNING IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...Heavy snow expected. Total snow accumulations of 3 to 5 inches, with locally higher amounts possible. * WHERE...Portions of Middle Tennessee. * WHEN...Until 8 PM CST this evening. * IMPACTS...Travel could become very difficult. Plan on hazardous travel conditions developing this morning and continuing through Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ TNZ007>011-028>034-064>066-080-062100- /O.EXT.KOHX.WS.W.0002.220106T1100Z-220107T0200Z/ Robertson-Sumner-Macon-Clay-Pickett-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-De Kalb-White-Cumberland- Van Buren- Including the cities of Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Smithville, Sparta, Crossville, and Spencer 238 AM CST Thu Jan 6 2022 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...Heavy snow expected. Total snow accumulations of 3 to 5 inches, with locally higher amounts possible. * WHERE...Much of Middle Tennessee. * WHEN...Until 8 PM CST this evening. * IMPACTS...Travel could become very difficult. Plan on hazardous travel conditions developing this morning and continuing through Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ TNZ093>095-062100- /O.EXT.KOHX.WW.Y.0002.220106T1100Z-220107T0200Z/ Wayne-Lawrence-Giles- Including the cities of Clifton, Waynesboro, Lawrenceburg, and Pulaski 238 AM CST Thu Jan 6 2022 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...Mixed precipitation expected. Total snow accumulations up to 1 or 2 inches and ice accumulations of a light glaze. * WHERE...Far southern Middle Tennessee. * WHEN...Until 8 PM CST this evening. * IMPACTS...Plan on slippery road conditions developing this morning and continuing through Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Shamburger
255 WWUS44 KOHX 062019 WSWOHX URGENT - WINTER WEATHER MESSAGE National Weather Service Nashville TN 219 PM CST Thu Jan 6 2022 TNZ056-058-062130- /O.CAN.KOHX.WS.W.0002.000000T0000Z-220107T0200Z/ Perry-Lewis- Including the cities of Linden, Lobelville, and Hohenwald 219 PM CST Thu Jan 6 2022 ...WINTER STORM WARNING IS CANCELLED... The potential of significant accumulating snowfall has ended across Perry and Lewis Counties. $$ TNZ093>095-062130- /O.CAN.KOHX.WW.Y.0002.000000T0000Z-220107T0200Z/ Wayne-Lawrence-Giles- Including the cities of Clifton, Waynesboro, Lawrenceburg, and Pulaski 219 PM CST Thu Jan 6 2022 ...WINTER WEATHER ADVISORY IS CANCELLED... The potential of significant wintry mixed precipitation has ended across advisory area. $$ TNZ005>011-023>034-057-059-062>066-080-070200- /O.CON.KOHX.WS.W.0002.000000T0000Z-220107T0200Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Hickman-Williamson-Rutherford- Cannon-De Kalb-White-Cumberland-Van Buren- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Centerville, Franklin, Brentwood, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, and Spencer 219 PM CST Thu Jan 6 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...Additional snowfall of around an inch expected. Total snow accumulations of 4 to 7 inches, especially for locations along and north of I-40 Corridor, with locally higher amounts possible. * WHERE...Much of Middle Tennessee. * WHEN...Until 8 PM CST this evening. * IMPACTS...Travel could become very difficult. Plan on hazardous travel conditions developing this morning and continuing through Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ TNZ060-061-075-077>079-070200- /O.CON.KOHX.WS.W.0002.000000T0000Z-220107T0200Z/ Maury-Marshall-Bedford-Coffee-Warren-Grundy- Including the cities of Columbia, Lewisburg, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, and Coalmont 219 PM CST Thu Jan 6 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...Mixed precipitation expected. Around an additional inch of snowfall expected. Total snow accumulations of 1 to 4 inches and ice accumulations of a light glaze. * WHERE...Southern Middle Tennessee. * WHEN...Until 8 PM CST this evening. * IMPACTS...Plan on hazardous road conditions developing this morning and continuing through Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ JB Wright
648 WWUS44 KOHX 070045 WSWOHX URGENT - WINTER WEATHER MESSAGE National Weather Service Nashville TN 645 PM CST Thu Jan 6 2022 TNZ005>008-023>028-057-059>062-075-077-079-070145- /O.CAN.KOHX.WS.W.0002.000000T0000Z-220107T0200Z/ Stewart-Montgomery-Robertson-Sumner-Houston-Humphreys-Dickson- Cheatham-Davidson-Wilson-Hickman-Williamson-Maury-Marshall- Rutherford-Bedford-Coffee-Grundy- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Centerville, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Shelbyville, Tullahoma, Manchester, Altamont, and Coalmont 645 PM CST Thu Jan 6 2022 ...WINTER STORM WARNING IS CANCELLED... Snowfall has moved out of the area, so the warning has been cancelled. Extremely cold temps overnight, and continued below freezing temperatures during the day Friday, will keep travel hazardous around the area. $$ TNZ009>011-029>034-063>066-078-080-070200- /O.CON.KOHX.WS.W.0002.000000T0000Z-220107T0200Z/ Macon-Clay-Pickett-Trousdale-Smith-Jackson-Putnam-Overton- Fentress-Cannon-De Kalb-White-Cumberland-Warren-Van Buren- Including the cities of Lafayette, Celina, Byrdstown, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Woodbury, Smithville, Sparta, Crossville, McMinnville, and Spencer 645 PM CST Thu Jan 6 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...Heavy snow. Additional snow accumulations of up to one inch. * WHERE...Upper Cumberland Region of Middle Tennessee. * WHEN...Until 8 PM CST this evening. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this winter storm warning went out at Jan 5, 5:27 PM CST, 3 hours 38 minutes earlier.
Area forecast discussion, Jan 5, 5:27 PM CST, 3 hours 38 minutes before
Area Forecast Discussion National Weather Service Nashville TN 527 PM CST Wed Jan 5 2022 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Today's temperatures have rebounded to slightly warmer than normal levels, in the upper 40s and lower 50s with breezy winds. This is occurring ahead of an initially dry frontal passage this afternoon that will help set us up for wintry wx tomorrow. Lows tonight are expected to drop into the 20s areawide. By daybreak Thursday, a strong and intensifying H5 jet streak is forecast to be racing from the Central Plains toward Tennessee. At the same time, a surface low pressure area is expected to form across southern MS that will track northeastward along the Arctic front through central AL/GA into the Carolinas. Strong lift associated with both features atop the Arctic airmass will create widespread precipitation that will spread into Middle Tennessee starting around 10Z Thursday, covering the whole area by midday before quickly exiting during the afternoon as the surface low and upper shortwave depart. Forecast soundings from all available models continue to indicate all snow throughout the event along and north of I-40. South of I-40 and especially in the counties near the Alabama border, some forecast soundings (NAM, HRRR, SREF) show a warm nose at the onset of precip Thursday morning that will erode as precipitation spreads and cold advection increases. We think the cold air will win out with mostly low impacts from freezing rain and sleet. However, these warm nose situations often complicate our winter forecasts, so people in our southern counties should be prepared for the potential of at least some glaze development. Because of the mixed precip type, our southern counties should see the lowest snow totals with around 1 to possibly 2 inches. Along and north of I-40, we continue to forecast about 3 inches of snow. However, 12Z models have shown a substantial increase in qpf. This could translate to snow amounts pushing over 4 to maybe 6 inches for areas along and north of I-40 and this would require a Winter Storm Warning. Our reason for keeping the advisory in place is the sudden jump in model qpf. We would like to view updated model information this evening to see consistency before pushing these higher amounts. Since we are already pushing the upper bounds of advisory criteria, it is quite possible our evening or overnight crews may decide to issue a warning for parts of even much of our area with higher snowfall totals if models maintain support for it. Once snow gets going, temperatures will stay below freezing throughout the day on Thursday, with lows falling into the teens and single digits by Friday morning. Whatever ice/snow that falls will easily accumulate on roads and create hazardous travel conditions as we go through the day on Thursday and especially Thursday night into Friday morning. Although some sunshine is expected Friday, temperatures will struggle to climb beyond the 20s. lows Friday night will be very cold again, in the teens. An upper level ridge will build up quickly for Saturday with highs in the 40s. This is a little lower than previous forecasts and guidance since we expect a good deal of snow to be on the ground, holding back temp rises. The warm advection will continue Saturday night into Sunday, but the pattern will also bring moisture, meaning widespread rain showers. Another front will swing across the area Sunday evening. A brief flurry could occur as the cold front chases out the rain showers, but no accumulating snow. After this system, a return to cold, dry weather is expected for at least the first half of next week. && .AVIATION... 00Z TAF DISCUSSION. Mostly clear skies will give way to a gradually lowering cloud deck during the overnight hours, with borderline MVFR CIGS around 12Z. Light snow is expected to begin falling around this time, and by 15Z-16Z all TAF sites will likely be impacted by IFR VIS and CIGS as the snow intensity picks up. This should last for the remainder of the TAF period, though possible amendments for LIFR conditions may be possible with the heaviest snowfall. && .OHX WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 9 AM to 9 PM CST Thursday for Clay- Cumberland-De Kalb-Fentress-Jackson-Macon-Overton-Pickett-Putnam- Smith-Trousdale-Van Buren-White. Winter Weather Advisory from 4 AM to 4 PM CST Thursday for Bedford-Cannon-Cheatham-Coffee-Davidson-Dickson-Giles-Grundy- Hickman-Houston-Humphreys-Lawrence-Lewis-Marshall-Maury- Montgomery-Perry-Robertson-Rutherford-Stewart-Sumner-Warren- Wayne-Williamson-Wilson. && DISCUSSION......13 AVIATION........05
Hazardous weather outlook, Jan 5, 5:07 AM CST, 15 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 507 AM CST Wed Jan 5 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-061115- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 507 AM CST Wed Jan 5 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Snow is expected throughout Middle Tennessee on Thursday, with snow totals ranging from 1 to 4 inches across the area. Some light ice accumulations are also possible south of I-40. Hazardous travel conditions are expected to develop during the day on Thursday and continue through Thursday night into Friday morning as low temperatures drop into the teens and single digits. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed on Thursday for snowfall reports. 55
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 6:21 AM CST | River Flood Advisory | OHX | Davidson | 26 hr |
Nearby
Winter Storm Warnings in Tennessee, 2022Every winter storm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.